Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Neuropathy Cause Pain

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

Are there any meds that do NOT cause Peripheral Neuropathy?

Hi there,I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello from one first-born Asian American to another.Sorry for the delayed reply.In thinking about your case, I'd have to conclude that the neuropathic pain that you're experiencing isn't necessarily directly related to your HIV... Read more »

Can Trizivir/Viread Combo cause neuropathy?

I changed from Viracept and Combivir regimin exactly 6 weeks ago. I am now taking Trizivir and Viread. My doctor told me it would be easier and no side-effects of diareah. My viral load was undetectable and T-cells were at 550. My viral load is...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
You are on a combination for which there is very limited clinical data. While peripheral neuropathy is not particularly associated with either Trizivir or Viread, the safety of these combined (4 nucleoside reverse transcriptase inhibitors) is not... Read more »

Neuropathy, neck pain & itchy rash

I am experiencing an alarming range of seemingly unrelated symptoms which have come on in the last three months. Severe neurophay mainly in the hands and tongue, my taste is affected. Neck pain controlled by 1--mg voltarol daily and a wek long itchy...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sounds like a challenging situation. It would be useful to know which meds you have been on and whether any CNS studies have been done (CT/MRI). Have you been checked for syphilis, vitamin deficiencies? KH... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy. Please help!

Posted by Anonymous, 1 Reply
I tested negative at 3 months. But soon after that I started feeling severe pain on my legs and feet. No I dont feel anything, but is like one day in dont feel nothing the next 2 or 3 days i feel terrible pain. Can it be hiv related neuropathy? Why... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »